Alert archive / Nevada / Wind Advisories in 2013

Wind Advisory 11, NWS Elko, NV

May 20, 2013Humboldt County, Nevada

NWS Elko, NV issued this wind advisory at May 20, 2013, 2:36 PM PDT for Humboldt County, Nevada. It took effect at May 21, 2013, 11:00 AM PDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
May 20, 2013, 2:36 PM PDT (21:36 UTC)
In effect from
May 21, 2013, 11:00 AM PDT
Expired
May 21, 2013, 10:00 PM PDT
In force
11 hr
Issued by
NWS Elko, NV

County Humboldt County, NV

The radar

The Elko radar (KLRX), 132 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 9.6 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2013-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2013-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2496 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
-23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

714 
WWUS75 KLKN 202136
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
236 PM PDT MON MAY 20 2013

NVZ030-211300-
/O.NEW.KLKN.WI.Y.0011.130521T1800Z-130522T0500Z/
HUMBOLDT COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT...
PARADISE VALLEY...GOLCONDA SUMMIT
236 PM PDT MON MAY 20 2013

...WIND ADVISORY FOR HUMBOLDT COUNTY IN EFFECT FROM 11 AM TO 10
PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY
FOR HUMBOLDT COUNTY...WHICH IS IN EFFECT FROM 11 AM TO 10 PM PDT
TUESDAY.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 55 MPH.

* TIMING...STRONGEST WINDS WILL OCCUR TUESDAY AFTERNOON INTO
  TUESDAY EVENING.

* LOCATIONS INCLUDE: WINNEMUCCA...MCDERMITT...PARADISE VALLEY... 
  GOLCONDA SUMMIT. 

* IMPACTS...WINDS WILL MAKE DRIVING DIFFICULT PARTICULARLY FOR
  HIGH PROFILE VEHICLES. BLOWING DUST MAY REDUCE VISIBILITY NEAR
  ZERO AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
3 follow-up statements
517 
WWUS75 KLKN 210907
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
207 AM PDT TUE MAY 21 2013

NVZ030-220315-
/O.CON.KLKN.WI.Y.0011.130521T1800Z-130522T0500Z/
HUMBOLDT COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT...
PARADISE VALLEY...GOLCONDA SUMMIT
207 AM PDT TUE MAY 21 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
10 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
10 PM PDT THIS EVENING. 

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH.

* TIMING...STRONGEST WINDS WILL OCCUR THIS AFTERNOON INTO THIS
  EVENING.

* LOCATIONS INCLUDE: WINNEMUCCA...MCDERMITT...PARADISE
  VALLEY...GOLCONDA SUMMIT.

* IMPACTS...WINDS WILL MAKE DRIVING DIFFICULT PARTICULARLY FOR 
  HIGH PROFILE VEHICLES. BLOWING DUST MAY REDUCE VISIBILITY TO
  NEAR ZERO AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

RCM
795 
WWUS75 KLKN 212154
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
254 PM PDT TUE MAY 21 2013

NVZ030-220500-
/O.CON.KLKN.WI.Y.0011.000000T0000Z-130522T0500Z/
HUMBOLDT COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT...
PARADISE VALLEY...GOLCONDA SUMMIT
254 PM PDT TUE MAY 21 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. 

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH.

* TIMING...STRONGEST WINDS ARE OCCURRING NOW THROUGH THIS EVENING.

* LOCATIONS INCLUDE: WINNEMUCCA...MCDERMITT...PARADISE VALLEY...
  GOLCONDA SUMMIT 

* IMPACTS...WINDS WILL MAKE DRIVING DIFFICULT PARTICULARLY FOR 
  HIGH PROFILE VEHICLES. BLOWING DUST MAY REDUCE VISIBILITY TO 
  NEAR ZERO AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ031-035>040-221600-
/O.NEW.KLKN.FZ.A.0001.130523T0900Z-130523T1300Z/
NORTHERN ELKO COUNTY-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHWESTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE...
OWYHEE...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...BATTLE MOUNTAIN...EMIGRANT PASS...
AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT...
ELKO...SPRING CREEK...CARLIN...WELLS...PEQUOP SUMMIT...TONOPAH...
ROUND MOUNTAIN
254 PM PDT TUE MAY 21 2013

...FREEZE WATCH IN EFFECT LATE WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A FREEZE WATCH...
WHICH IS IN EFFECT LATE WEDNESDAY NIGHT. 

* TEMPERATURES...MID 20S TO LOW 30S.

* TIMING...COLDEST TEMPERATURES WILL BE FROM 4AM TO 6AM THURSDAY MORNING.

* LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...ELY...
  MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...AUSTIN...
  AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT... BATTLE
  MOUNTAIN...EMIGRANT PASS...WELLS...PEQUOP SUMMIT...
  ELKO...SPRING CREEK...CARLIN...ROUND MOUNTAIN.

* IMPACTS...FREEZING TEMPERATURES CAN KILL EXPOSED PLANTS AND
  HARM ANIMALS. PLEASE PROTECT YOUR PLANTS AND ANIMALS FROM THE COLD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

JW/JRM/86
517 
WWUS75 KLKN 220442
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
942 PM PDT TUE MAY 21 2013

NVZ030-220545-
/O.EXP.KLKN.WI.Y.0011.000000T0000Z-130522T0500Z/
HUMBOLDT COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT...
PARADISE VALLEY...GOLCONDA SUMMIT
942 PM PDT TUE MAY 21 2013

...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING. 

WINDS HAVE DECREASED WELL BELOW ADVISORY LEVELS.


$$

NVZ031-035>040-222245-
/O.CON.KLKN.FZ.A.0001.130523T0900Z-130523T1300Z/
NORTHERN ELKO COUNTY-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHWESTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE...
OWYHEE...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...BATTLE MOUNTAIN...EMIGRANT PASS...
AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT...
ELKO...SPRING CREEK...CARLIN...WELLS...PEQUOP SUMMIT...TONOPAH...
ROUND MOUNTAIN
942 PM PDT TUE MAY 21 2013

...FREEZE WATCH REMAINS IN EFFECT LATE WEDNESDAY NIGHT...

A FREEZE WATCH REMAINS IN EFFECT LATE WEDNESDAY NIGHT. 

* TEMPERATURES...MID 20S TO LOW 30S.

* TIMING...COLDEST TEMPERATURES WILL BE FROM 4AM TO 6AM THURSDAY
  MORNING.

* LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...ELY...
  MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...AUSTIN...
   AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT... 
  BATTLE MOUNTAIN...EMIGRANT PASS...WELLS...PEQUOP SUMMIT... 
  ELKO...SPRING CREEK...CARLIN...TONOPAH...ROUND MOUNTAIN 

* IMPACTS...FREEZING TEMPERATURES CAN KILL EXPOSED PLANTS AND 
  HARM ANIMALS. PLEASE PROTECT YOUR PLANTS AND ANIMALS FROM THE
  COLD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at May 20, 2:25 PM PDT, 11 minutes earlier.

Area forecast discussion, May 20, 2:25 PM PDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
225 PM PDT MON MAY 20 2013

.SYNOPSIS...HIGH PRESSURE WILL PROVIDE DRY WEATHER ACROSS THE
REGION TONIGHT. AN APPROACHING STORM SYSTEM WILL BRING WARMER
TEMPERATURES AND GUSTY WINDS ON TUESDAY. WINDS AND TEMPERATURES
WILL DECREASE LATER IN THE WEEK.

&&

.SHORT TERM...TODAY THROUGH WEDNESDAY. HIGH PRESSURE WILL BRING DRY
WEATHER ACROSS THE REGION TONIGHT. AN UPPER LOW APPROACHING FROM
THE NORTHWEST WILL INCREASE WINDS ACROSS THE ENTIRE CWA TUESDAY
AFTERNOON. EXPECT WIND GUSTS UP TO 55 MPH WESTERN HUMBOLDT COUNTY
AND OVER THE HIGHER TERRAIN OF THE CWA FOR AREAS OF BLOWING DUST.
THEREFORE...HAVE ISSUED A WIND ADVISORY FOR HUMBOLDT COUNTY FROM
11 AM TUESDAY THROUGH 10 PM WEDNESDAY EVENING. OTHERWISE...WIND
GUSTS UP TO 45 MPH OVER THE REMAINDER OF THE CWA IS EXPECTED. WITH
AIRMASS QUITE DRY AT THE LOW LEVELS...EXPECT WINDS ALOFT TO MIX
DOWN. 500 MB WINDS SHOULD BE NEAR 50-55 KTS TUESDAY AFTERNOON.
TROF REMAINS OVER NV WEDNESDAY WITH A FAIRLY DRY AIRMASS OVER THE
CWA. THUS...BREEZY TO WINDY CONDITIONS IS EXPECTED AGAIN WEDNESDAY
AFTERNOON.

.LONG TERM...WEDNESDAY NIGHT THROUGH NEXT MONDAY. CLOSED LOW/TROUGH
OVER THE PACIFIC NW WILL AFFECT NEVADA'S WEATHER THROUGH THE LONG
TERM. MOISTURE WILL BE SCANT...BUT A FEW SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTHERN NEVADA. THE BEST
OPPORTUNITY IS EXPECTED ON THURSDAY, AS A SHORTWAVE ROTATING
AROUND THE PARENT PAC NW LOW ROTATES INTO NEVADA. SLIGHT CHANCE OF
CONVECTION ALONG AND NORTH OF I-80 THURSDAY, WITH CHANCE CATEGORY
ON THE HIGHER TERRAIN. COOLEST DAYTIME TEMPERATURES ON THURSDAY AS
THIS SHORTWAVE PASSES, WITH 60S COMMON. REMOVED ALL POPS ON
FRIDAY, COURTESY OF SUBSIDENCE BEHIND THIS PASSING WAVE.
ADDITIONAL WEAKER SHORTWAVES WILL ROTATE THROUGH ON SW FLOW FROM
TIME TO TIME, THROUGH MONDAY, BUT MODELS DIFFER ON TIMING OF
COURSE. SIMPLY KEPT LOW POPS RELEGATED TO NORTHERN NEVADA, WITH
AFTERNOON TEMPERATURES PLEASANT IN THE 70S. BT

&&

.AVIATION...VFR WILL PREVAIL THROUGH TUESDAY. LIGHT/DRAINAGE WINDS
LESS THAN 10 KTS OVERNIGHT, BENEATH PASSING SHORTWAVE RIDGE. AFTER
18Z TUE, STRONG SW WINDS WILL IMPACT OPERATIONS AT ALL TAF SITES. SW
WINDS WILL AVERAGE 20-30 KTS. EXPECT THE STRONGEST WINDS AT KWMC,
AVERAGING 25-35 KTS WITH GUSTS TO 45 KTS. AREAS OF BLDU ARE EXPECTED
TO REDUCE VIS AT KWMC AFTER 18Z...WITH LESSER VIS RESTRICTIONS AT
KEKO EXPECTED AFTER 21Z. BT

&&

.FIRE WEATHER...HIGH PRESSURE WILL PROVIDE DRY WEATHER ACROSS THE
REGION TONIGHT. AN UPPER LOW WILL APPROACH THE AREA ON TUESDAY FOR
INCREASING WINDS DURING THE AFTERNOON. MAY SEE WIDESPREAD GUSTS OF
40+ MPH ON TUESDAY AFTERNOON IN WESTERN NEVADA...WITH GUSTS UP TO
40 MPH OVER THE REMAINDER OF THE FIRE DISTRICT. RH'S WILL BE
FAIRLY LOW AS AIRMASS WILL REMAIN DRY AT THE LOWER LEVELS THROUGH
WEDNESDAY.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FOR HUMBOLDT
COUNTY FROM 11 AM TUESDAY THROUGH 10 PM WEDNESDAY EVENING.

&&

87/99/87
Hazardous weather outlook, May 20, 1:48 AM PDT, 12 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
148 AM PDT MON MAY 20 2013

NVZ030-031-034>041-210900-
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
148 AM PDT MON MAY 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST
NEVADA AND SOUTH CENTRAL NEVADA.

.DAY ONE...TODAY AND TONIGHT.

TEMPERATURES WILL BE NEAR FREEZING IN MANY VALLEYS EARLY THIS
MORNING. ANY TENDER VEGETATION SHOULD BE PROTECTED UNTIL
TEMPERATURES WARM UP AFTER SUNRISE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

GUSTY WINDS WILL DEVELOP AHEAD OF AN APPROACHING STORM SYSTEM ON
TUESDAY. WINDS MAY GUST ABOVE 45 MPH IN SOME AREAS...PARTICULARLY
ACROSS HUMBOLDT COUNTY. A WIND ADVISORY MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

RCM

Nearby

Wind Advisories in Nevada, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.